Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 159, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 30, 1994, 6:33 PM CDT for Kiowa County, Kansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1994, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 30, 1994, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kiowa County, KS
The radar
The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 302333 RRA SVRDDC KSC097-310000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 633 PM CDT TUE AUG 30 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...SOUTHEASTERN KIOWA COUNTY AT 630 PM CDT...DODGE CITY DOPPLER RADAR INDICTATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF GREENSBURG MOVING NORTHEAST AT ABOUT 5 MPH AN HOUR. THIS STORM IS EXPECTED TO MOVE OVER OPEN COUNTRY NORTHWEST OF CROFT BY 7 PM. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND LOCALLY TORRENTIAL RAINFALL OF ABOUT 2 INCHES PER HOUR. PERSONS IN SOUTHEASTERN KIOWA COUNTY TAKE COVER FROM THIS STORM. STAY AWAY FROM WINDOWS AND REFRAIN FROM USING APPLIANCES AND THE TELEPHONE EXCEPT FOR EMERGENCIES. JOHNSON/RICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:21 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 30, 3:21 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CDT TUE AUG 30 1994 LAMP DATA AND ADAP SHOW BEST MSTR CONVERG ALONG TRF FROM P28 AND NEWRD. ACTUAL COLD FRONT STILL IN N KS WILL SLIDE SOUTH RAPIDLY TONIGHT TO CATCH UP WITH TRF. 5MA AND SAT PICS SHOW SOUTH BRANCH WAVE MOVING ACROSS SOUTH ROCKIES ATTM AND NOT HANDLED WELL BY MODELS. ISENTROPIC LIFT OVER COLD FRONT WED SHOULD GENERATE RWS ACROSS W KS ALONG WITH UPSLOPE LL FLOW.R KRUSE
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.